MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while they were using the angio-seal device there was an initial click when piecing together however then no tension or series of clicks when pulling back.The doctor stated that both the anchor and the collagen are inside of the patient however, the anchor is not in the correct spot therefore hemostasis was not achieved, and manual pressure was applied.The estimated blood loss was less than 250cc.The patient was in stable condition.The procedure outcome was successful.Additional information was received on 05apr2021.The anchor and collagen were in the patient.The string was connected to the anchor, however, not connected to the handle.An ultrasound was performed to make sure that the anchor was not occlusive in the common femoral artery, and it was not.Doppler signals were unchanged at the foot from pre-op, so unlikely to have embolized.The procedure prior to using the angio-seal closure device was a superficial femoral artery (sfa) angioplasty on contralateral leg.A 6fr procedural sheath was used.A pre-deployment angiogram was performed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr angio-seal evolution device was returned for product evaluation.The evolution body was returned mated with the sheath along with the header bag.No other components were returned for evaluation.Visual inspection revealed that the carrier tube assembly was found to be mated with the hemostasis sheath and the deployment sleeve was in rear lock position with the color bands fully exposed.The button was felt stiff upon receipt.The upper handle was then removed from the lower handle exposing the gearbox assembly.The gearbox assembly had advanced into the distal position along with the rack.The gearbox assembly was then removed from the lower handle.Microscopic visualization showed that neither the stake nor the suture was present around the spool.Based on the returned device, the complaint could be confirmed for suture detachment as the suture was not found tethered and the suture stake was missing.A non-conformance report has been initiated to address this issue.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key11698535
Report Number2243441-2021-00014
Device Sequence Number3635091
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberC610134
Device Lot Number7765667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient Weight77